Alert archive / New Jersey / Winter Weather Advisories in 2006

Winter Weather Advisory 6, NWS Philadelphia/Mount Holly

February 12, 2006Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Feb 12, 2006, 3:06 AM EST for Atlantic County, Cape May County, New Jersey. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2006, 3:06 AM EST (08:06 UTC)
Expired
Feb 12, 2006, 12:54 PM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2006-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2006-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Feb 11, 9:40 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Feb 11, 9:40 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EST SAT FEB 11 2006

.UPDATE NUMBER 2...
THE RAIN CONTINUES TO FALL ALONG THE COAST OF NJ FROM ATLC COUNTY
SOUTH THROUGH COASTAL DELAWARE. THERE HAS BEEN A SLOW PROGRESSION OF
THE COLD AIR EAST AND DOVER HAS CHANGED OVER TO SNOW AS HAS ALL OF
THE 5 NE MARYLAND COUNTIES. DUE TO THE DELAY IN CHANGE, THE SNOW
AMOUNTS FOR THE SOUTHERN COASTAL AREAS HAVE BEEN LOWERED A BIT AS
HAS THE EASTERN PART OF SUSSEX COUNTY DE. EVEN SO, THE WINTER STORM
AND HEAVY SNOW WARNINGS REMAIN IN EFFECT. AFTER THE LOW, WHICH WAS
MOVES OFF THE COAST IT SHOULD BOMB AND INCREASE THE INTENSITY
OF THE SNOWFALL OVER MOST AREAS. THEN BEHIND THE LOW THERE IS SOME
COLD CONVEYOR PCPN (HANG BACK MOISTURE) THAT WILL HOLD OVER MAINLY
NJ IN THE EARLY PART OF THE MORNING BEFORE THE SNOW ENDS BY
AFTERNOON. THE LIFT AND MOISTURE SHOWS BEST ON THE 290K THETA LEVEL
WHICH IS AROUND 750 MB AT 12Z SUNDAY.

RNS

&&

.UPDATED DISCUSSION...
ON SECOND THOUGHT WEVE DECIDED TO MENTION RAIN CHANGING TO SNOW IN
OUR FAR SOUTHERN COUNTIES BASED ON CURRENT CONDITIONS. - IOVINO

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
AT 4:00 PM, THE LOW WAS CENTERED OVER SOUTHEASTERN NORTH CAROLINA.
IT SHOULD MOVE OFF CAPE HATTERAS THIS EVENING THEN OUT TO SEA,
PASSING NEAR 40N/70W EARLY ON SUNDAY AFTERNOON.

SNOW WAS ALREADY FALLING THROUGHOUT SOUTHEASTERN PENNSYLVANIA AND
CENTRAL NEW JERSEY.  THERE WAS A MIX OF RAIN AND SNOW IN
NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY.  AS PRECIP
RATES CONTINUE TO INCREASE, ENOUGH COLD AIR SHOULD MIX DOWN FROM
ALOFT TO CAUSE ANY RAIN TO CHANGE TO SNOW BY OR SHORTLY AFTER DARK.
FOR THE SAKE OF SIMPLICITY WE WILL NO LONGER ADDRESS THE RAIN IN THE
FORECAST.

WEVE KEPT THE TOTALS THE SAME AS THOSE MENTIONED IN THE LATE
MORNING FORECAST UPDATE.  THE MODELS AND HPCS WINTER WEATHER DESK
CONTINUE TO SUPPORT THOSE AMOUNTS.

THE SNOW SHOULD COME TO AN END BY AROUND MIDDAY AS THE LINGERING
WRAP AROUND MOISTURE PULLS OFF THE COAST.  THE LOW SHOULD PULL
ENOUGH DRY AIR DOWN FROM THE NORTH AND NORTHWEST TO ALLOW MOST OF
THE FORECAST AREA TO GO PARTLY CLOUDY OR EVEN MOSTLY CLEAR FOR
SUNDAY NIGHT.

GENERALLY DRY AND COLD WEATHER WILL BUILD INTO THE REGION FOR MONDAY
AND TUESDAY.  WEVE GONE A LITTLE BELOW GUIDANCE TEMPS IN ORDER TO
ACCOUNT FOR THE NEW SNOW PACK.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
DRY AND SOMEWHAT MILDER WEATHER IS EXPECTED FOR OUR REGION AS A MORE
ZONAL MID/UPPER FLOW BECOME ESTABLISHED FOR THE MID WEEK PERIOD.  A
TROUGH IS FORECAST TO DIG DOWN INTO THE EASTERN STATES FOR NEXT
WEEKEND BRINGING ANOTHER SHOT OF COLD AIR FOR THE HOLIDAY WEEKEND.

&&

.AVIATION...
THE SNOWS ARE ARRIVING AND ARE DRIVING DOWN VSBYS AND CEILINGS.  IFR
CONDITIONS ARE DEVELOPING AND WILL WORSEN TO LIFR BY THIS EVENING.
LIFR/IFR CONDITIONS ARE FORECAST THROUGH 18Z SUNDAY.

&&

.MARINE...
WITH THE NAM AND GFS FORECAST SOUNDINGS SHOWING UP TO 50 KT OF WIND
AT 1K FT COUPLED WITH AN INCREASINGLY GOOD MIXING ENVIRONMENT, WELL
ISSUE STORM WARNINGS FOR THE NORTHERN WATERS FOR LATE TONIGHT AND
TOMORROW.  ELSEWHERE, INCLUDING THE DE BAY, WELL TOP THINGS OUT AT
THE GALE LEVEL.

&&

.TIDAL FLOODING...
THE LOW IS FORECAST TO BE ABOUT 100 MILES EAST OF THE NJ COAST BY
12Z SUNDAY, WHICH AROUND THE TIME OF HIGH TIDE ON THE COAST.
FORECAST DEPARTURES ARE 2.5 TO 2.7 FT.  THE NGM GUIDANCE IS NOT MUCH
DIFFERENT FROM THE GFS, BUT THE GFS IS BASED ON LOWER FCST SFC
PRESSURE THAN THE NGM.  ALSO THE GFS IS STARTING OUT WITH ITS TIDAL
DEPARTURES TOO LOW WHILE THE NGM IS ALMOST IN LINE.  CONSIDERING THE
ABOVE, I THINK THE FCST DEPARTURES ARE EITHER GOOD OR SLIGHTLY TOO
SMALL.  WITH THIS CONSIDERED, AND WHEN COMBINED WITH THE FCST HIGH
TIDE HEIGHTS, MODERATE FLOODING LOOKS LIKELY ALONG THE COAST OF
MONMOUTH AND OCEAN COUNTIES NJ WITH MINOR FLOODING ELSEWHERE.  ALSO
TO BE CONSIDERED IS THE WAVE ACTION ALONG THE COAST WHICH WILL ALSO
ENHANCE SOME OF THE FLOODING.

WITH THE STRONG NE WINDS, MINOR TO MODERATE BEACH EROSION IS LIKELY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAVY SNOW WARNING FOR PAZ054-055-060>062-067>069 UNTIL 1 PM
     SUNDAY.
  ...WINTER STORM WARNING FOR PAZ070-071 UNTIL 1 PM SUNDAY.
NJ...HEAVY SNOW WARNING FOR NJZ001-007>010 UNTIL 1 PM SUNDAY.
  ...WINTER STORM WARNING FOR NJZ012>027 UNTIL 1 PM SUNDAY.
  ...COASTAL FLOOD WARNING FOR NJZ013-014-020-026 FROM 3 AM SUNDAY
     TO 11 AM SUNDAY.
DE...WINTER STORM WARNING FOR DEZ001>004 UNTIL 1 PM SUNDAY.
MD...WINTER STORM WARNING FOR MDZ008-012-015-019-020 UNTIL 1 PM
     SUNDAY.
MARINE...GALE WARNING FOR ANZ430-431 FROM 7 AM SUNDAY TO 4 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ430-431 UNTIL 7 AM SUNDAY.
  ...GALE WARNING FOR ANZ450-451 UNTIL 1 AM SUNDAY.
  ...STORM WARNING FOR ANZ450-451 FROM 1 AM SUNDAY TO 4 PM SUNDAY.
  ...GALE WARNING FOR ANZ452>455 UNTIL 4 PM SUNDAY.
&&

SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE...KRUZDLO
TIDES...STAUBER
Hazardous weather outlook, Feb 11, 5:06 AM EST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 AM EST SAT FEB 11 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-121100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEHT. A GALE WARNING
IS IN EFFECT FOR THE COASTAL AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED STORM WILL BE MOVING AWAY SUNDAY, BUT IT WILL
STILL PRODUCE SOME ACCUMULATING SNOW DURING THE MORNING HOURS. THE
STRONG WINDS BEHIND THE STORM AND THE HIGH ASTRONOMICAL TIDES WILL
PRODUCE SOME MINOR TIDAL FLOODING DURING THE MORNING ALONG THE NEW
JERSEY SHORE AREAS. HIGH TIDE TIMES ARE BETWEEN 630 AM AND 830 AM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL WITH SNOWFALL TOTALS OR ANY OTHER
SIGNIFICANT WEATHER OBSERVATIONS TONIGHT AND SUNDAY.

OHARA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:06 AM ESTWind AdvisoryPHIAtlantic, Cape May, Cumberland10 hr

Nearby

Winter Weather Advisories in New Jersey, 2006Every winter weather advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.